MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC THORACIC PROBE NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC THORACIC PROBE NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734680
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument was returned to medtronic for analysis.Analysis confirmed the reported issue.The tip of the returned probe was twisted.There were also impact marks at the back end causing fit issues with any mating tracker.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a sacroiliac and thoracolumbar procedure.It was reported that the surgeon bent a thoracic probe during a case.It was unknown if the probe was still able to verify after the damage.A different probe was used to complete the procedure.There was a less than 1 hour delay to the procedure and no impact to patient outcome.

Brand Name
THORACIC PROBE NAVLOCK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9922086
Report Number1723170-2020-01151
Device Sequence Number3131353
Product Code OLO
UDI-Device Identifier00763000054205
UDI-Public00763000054205
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734680
Device Catalogue Number9734680
Device Lot Number191219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight119